Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS Denver/Boulder, CO

August 12, 2006Morgan County, Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 12, 2006, 3:03 PM MDT for Morgan County, Washington County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2006, 3:03 PM MDT (21:03 UTC)
Expired
Aug 12, 2006, 3:45 PM MDT
In force
42 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Morgan County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 113 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
2608 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 122104
SVRBOU
COC087-121-122145-
/O.NEW.KBOU.SV.W.0113.060812T2103Z-060812T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
303 PM MDT SAT AUG 12 2006

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO
  NORTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO

* UNTIL 345 PM MDT

* AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 2 MILES SOUTH OF HILLROSE...OR ABOUT 15 MILES
  EAST OF FORT MORGAN...MOVING NORTH AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SNYDER...
  PREWITT RESERVOIR...HILLROSE AND BRUSH.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN DENVER.

LAT...LON 4051 10347 4044 10347 4044 10346 4043 10317
      4020 10344 4020 10346 4021 10349 4026 10365
      4052 10353

$$
BAKER
1 follow-up statement
000 
WWUS55 KBOU 122139
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
339 PM MDT SAT AUG 12 2006

COC087-121-122149-
/O.EXP.KBOU.SV.W.0113.000000T0000Z-060812T2145Z/
WASHINGTON CO-MORGAN CO-
339 PM MDT SAT AUG 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN AND NORTH
CENTRAL WASHINGTON COUNTIES EXPIRED AT 345 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4051 10347 4044 10347 4044 10346 4043 10317
      4020 10344 4020 10346 4021 10349 4026 10365
      4052 10353

$$
BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:20 PM MDT, 43 minutes earlier.

Area forecast discussion, Aug 12, 2:20 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
220 PM MDT SAT AUG 12 2006

.SHORT TERM DISCUSSION...A FAIRLY POTENT UPPER LEVEL TROF WILL MAKE
ITS WAY OVER THE NRN ROCKIES AND INTO CENTRAL WYOMING TONIGHT INTO
SUNDAY MORNING.  THE NAM/GFS SHOW SOME WEAK UPWARD QG OMEGA UNTIL
AROUND 00Z AOA 700 MB.  THE MAIN FOCUS FOR TSTMS THIS EVENING WILL
BE EAST OF THE URBAN CORRIDOR...THIS FEATURE EXTENDS ALONG A LINE
EXTENDING FM JULESBURG TO BYERS TO KIOWA.  BEST LOW LVL MSTR WILL BE
EAST OF THIS LINE...WITH DRIER AIR WEST OF THE LINE.  INCRG SWLY
FLOW WITH PERSISTENT SHOWERS OVR THE MTNS THIS AFTERNOON...BUT TSTMS
HAVE HAD DIFFICULTY STAYING TOGETHER IN THE FOOTHILLS.  DOWNSLOPE
HAS BEEN STRONG ENUF TO NEGATE THE SHOWER ACTIVITY ALG THE URBAN
CORRIDOR ERLY THIS AFTN.  SHUD SEE COVERAGE IMPROVE SOMEWHAT BUT
WIND AND BRIEF LIGHT TO MODERATE RAIN SHOWERS THE PRIMARY THREATS
....WITH DRIER LOW LVL AMS IN PLACE. BEST PW VALUES ARE EAST OF THE
LINE MENTIONED EARLIER WITH FCST SOUNDINGS SHOWING PWS OF 1.1 TO
1.35 INCHES AND LAPS SFC BASED CAPES FM 1300-2500 J/KG.  MOST OF THE
TSTM ACTIVITY IS PROGGED TO TAPER OFF BY LATE EVENING BUT WILL KEEP
SLIGHT CHC IN THE GRIDS FOR ZONES 48>51 AFTER MIDNIGHT.  CUD SEE
SOME ISOLD SVR IN THE NERN PLAINS DUE TO BETTER SHEAR BUT MAIN
THREAT WILL BE MAINLY BE HEAVY RAIN AND STG WINDS.  NOT MUCH
POTENTIAL FOR PCPN ON SUNDAY WITH A DRIER AND MORE STABLE AMS IN
PLACE.  A COLD FRONT IS EXPECTED TO MOVE INTO THE NERN PLAINS LATE
IN THE AFTN AND THIS CUD ACT AS A FOCUSING MECHANISM BUT BEST THE
CHC WILL LIKELY BE IN AND NEAR THE HIGHER TERRAIN.  THIS ALREADY
REFLECTED IN THE GRIDS SO ONLY MINOR ADJUSTMENTS THERE.

.LONG TERM DISCUSSION...MDLS INDG A SUBSTANTIAL SURGE WILL HEAD DOWN
THE FNT RANGE AND PLAINS...PSBLY AS EARLY AS SUNDAY EVENING.  BEHIND
THIS FEATURE THERE WILL BE SOME STG N AND NELY FLOW UP TO H7.  GOOD
LIFT...WHICH HAS BEEN PRESENT ALL WKND...WL CONTINUE THRU MONDAY AS
JET STREAM REMAINS OVER CNTRL WY.  PWS ARE PROGGED TO CLIMB RAPIDLY
AS MSTR POOLS OVR THE HIGH COUNTRY AND THE FNT RANGE.  NAM 12 REALLY
GOES BALLISTIC WRT QPF AND MSTR...GFS MORE MODERATE SOLUTION LOOKS
MORE PLAUSIBLE.  WITH ALL OF THE CLDS AND MSTR...TEMPS WL BE
UNSEASONABLY COOL WITH MOST LOCATIONS RMNG IN THE 70S.  ALL SHOWERS
AND STORMS WL BE CAPABLE OF PRODUCING SOME HVY RAINS...BUT STEERING
FLOW WL BE STG ENUF FOR THE STORMS TO KEEP MOVG.

TUESDAY AND BEYOND...H5 RDG WL PROGRESS EWD INTO CNTRL OK THIS
WEEK.  DEEP SLY FETCH OF MSTR WL KEEP STREAMING INTO THE DESERT
SOUTHWEST AND INTO THE SOUTHERN HALF OF THE STATE.  THIS WILL KEEP
DAILY CHCS FOR AFTN STORMS GOING OMTNS.  A COUPLE OF WEEK SHORTWAVES
MAY BRIEFLY SHUNT THE MSTR TO THE SOUTH OF THE DISTRICT THURSDAY...
BUT MORE MOISTURE SHOULD RETURN NEXT WEEKEND AS DEEP SLY FLOW
CONTINUES OVR MUCH OF THE ROCKIES.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

COOPER/046
Hazardous weather outlook, Aug 12, 10:51 AM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1051 AM MDT SAT AUG 12 2006

COZ030>051-131200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1051 AM MDT SAT AUG 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP IN THE MOUNTAINS...HIGH VALLEYS AND FOOTHILLS THROUGH
MIDDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS SPREADING INTO THE
URBAN CORRIDOR AND ADJACENT PLAINS AFTER 2 PM.

WITH THE ABUNDANT MOISTURE AROUND THE AREA...SOME OF THE STORMS WILL
PRODUCE HEAVY RAINS IN EXCESS OF 1 INCH IN AN HOUR OR TWO.  IN
ADDITION...AN INCREASING SOUTHWESTERLY FLOW ALOFT WILL ALSO ENHANCE
THE VERTICAL WIND SHEAR.  THIS WILL COMBINE WITH BETTER INSTABILITY
OVER THE NORTHEAST PLAINS.

THE MAIN AREA OF CONCERN WILL BE ALONG AND EAST OF A LINE EXTENDING
FROM AROUND NEW RAYMER TO FORT MORGAN TO BYERS TO CASTLE ROCK...
WHERE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. THE MAIN THREAT
FROM A SEVERE THUNDERSTORM WOULD BE DAMAGING WINDS IN EXCESS OF 60
MPH AND LARGE HAIL...UP TO ONE INCH IN DIAMETER.

A PACIFIC STORM SYSTEM WILL MAKE ITS WAY ACROSS IDAHO AND WYOMING
THIS AFTERNOON THROUGH TONIGHT.  AS A RESULT THE AIRMASS OVER
NORTHCENTRAL AND NORTHEAST COLORADO WILL BECOME INCREASINGLY MOIST
AND UNSTABLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON.

COOPER/046

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.